Alert archive / New York / Special Weather Statements in 2018

Special Weather Statement, NWS Buffalo, NY

April 4, 2018Allegany County, Cattaraugus County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Apr 4, 2018, 12:33 AM EDT for Allegany County, Cattaraugus County, Wyoming County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2018, 12:33 AM EDT (04:33 UTC)
Expired
Apr 4, 2018, 1:30 AM EDT
In force
57 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 67 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WWUS81 KBUF 040433
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1233 AM EDT WED APR 4 2018

NYZ012-013-019>021-085-040530-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
1233 AM EDT WED APR 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...
CATTARAUGUS...SOUTHERN ERIE...WESTERN LIVINGSTON...CHAUTAUQUA AND
WESTERN ALLEGANY COUNTIES...

At 1231 AM EDT, radar indicated thunderstorms were located along a 
line extending from near Dunkirk to near Long Point State Park to 
near Waterford. Movement was east at 65 mph.

Brief wind gusts up to 50 mph are possible with this line of storms 
as they pass through the region.

Locations impacted include...
Jamestown, Olean, Dunkirk, Fredonia, Geneseo, Salamanca, Allegany
State Park, Letchworth State Park, Boston and Eden.

This includes the following highways...
 Interstate 390 near exit 7.
 Interstate 90 between exits 59 and 58.
 Interstate 86 between exits 8 and 31.

LAT...LON 4200 7972 4215 7944 4254 7934 4257 7928
      4259 7919 4261 7917 4288 7780 4236 7788
      4200 7831
TIME...MOT...LOC 0431Z 252DEG 59KT 4253 7928 4217 7937 4193 7991 

$$

JJR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 3, 10:23 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 3, 10:23 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1023 PM EDT Tue Apr 3 2018

.SYNOPSIS...
A storm system will track from the Southern Great Lakes into
eastern Ontario Canada through Wednesday. This will result in
some rain and possibly a thunderstorm overnight, followed by
strong winds behind an associated cold front on Wednesday.
Cooler temperatures and opportunities for snow showers return
for late week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Low pressure across western Lake Erie late this evening will
track across southern Ontario province through Wednesday. This
will result in rain, strong winds, and even some thunderstorms.

Late this evening, there was mainly scattered showers across
the area, with fairly limited areal coverage. Radar shows
steadier rain just to the west, with some thunderstorms embedded
in this. This will continue to move to the east, spreading into
western New York overnight. There will continue to be some
thunderstorms, which will mainly be due to elevated instability
shown by best LI's or MUCAPE in model guidance.

High Winds...We will expand the high wind warning to now include all
counties. Strong isallobaric rises behind the cold front of 6 to 7
mb/3 hrs...coupled with strong lapse rates, cold air advection and
daytime mixing to the base of a 55 to 65 knot LLJ will generate
damaging westerly winds across the region. Strongest winds will
be across the flat lake plain where winds blowing off Lake Erie
could reach sustained speeds of 35 to 40 mph, with gusts near
65 mph. In addition winds will gust near 65 mph through the SLV
which will lie closest to the isallobaric couplet around the
surface low. Winds across the higher terrain will also reach
damaging speeds, with the daytime mixing easily transporting
gusts 55 to 60 mph down to the ridge tops. Expect damaging gusts
to peak in the afternoon...diminish late afternoon and early
evening with the setting of the sun/lowering mixing heights and
the surface low pressure pulling farther to the east and
relaxing the pressure gradient.

Lake Shore Flooding...Have expanded the lakeshore flood warning to
now include Lake Erie. A strong easterly wind today and this evening
will push lake waters westward...to be pushed back eastward tomorrow
morning on a strong southwest to westerly flow. Lake Erie waters
will likely peak over 8 feet above low water datum. The remaining
Lake Erie ice should pose no problems to rising water heights...and
in fact may become a problem along the lakeshore line and Niagara
River. The remaining ice may bring erosion along the Lake Erie
shoreline, with the southwest winds possibly pushing ice over the
ice boom and into the Upper Niagara River resulting in damage along
the Upper Niagara River shoreline. A lake shore flood warning
remains for the eastern waters of Lake Ontario owing to high lake
levels.

Temperatures tonight will rise through the evening and early
morning...into the upper 40s to mid 50s. A sharp cold front will
quickly return these temperatures into the 30s tomorrow.
Consensus 850mb temperatures are forecast to fall below
-10C Wednesday afternoon, supporting mainly snow showers despite the
 April calender date. This may result in some light snow
 accumulation across the ridges east of Lake Ontario and Erie
 through early Wednesday evening.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The strong winds are expected to gradually diminish from west to
east Wednesday night as wind fields aloft weaken, and we lose the
mixing effects of daytime heating. A wedge of colder air will
continue to deepen Wednesday night within a west northwest flow,
bringing a brief transition back to a lake effect regime. Snow
showers east-southeast of the lakes will bring some minor
accumulations.

High pressure sliding across the Ohio Valley Thursday will provide a
quieter weather day with only some lingering lake effect snow
showers east of the lakes, gradually falling apart due to strong
early April diurnal influences.

A potent shortwave will drop out of central Canada and become
absorbed into a more zonal flow pattern over the Northern Plains
Thursday night. This will quickly carry the wave into the Upper
Great Lakes and to the lower Great Lakes by Friday morning, with a
surface low quickly deepening as it is carried into southern
Ontario. This system will bring the likelihood of some light snow to
all areas later Thursday night and Friday, though the bulk of any
accumulations from this will likely remain confined to the overnight
hours of Thursday night, and then to just the higher terrain and/or
elevated/grassy surfaces on Friday, when strong diurnal influences
and rather marginal surface temperatures will greatly limit
accumulation potential.

Temperatures through the period will average much below normal with
daytime highs averaging in the 30s and nighttime lows mainly in the
20s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A longwave trough persists across the Great Lakes region Saturday
and Sunday. Northwest flow behind an exiting clipper system will
bring below normal temperatures and the chance for lake effect snow
showers through the weekend. High pressure will approach the eastern
Great Lakes Saturday and Sunday and subsidence and lack of synoptic
moisture will limit any significant development of lake effect bands
Saturday-Sunday. High temperatures will reach the mid to upper 30s
for the weekend and no impact to snow accumulation is expected.

High pressure will move overhead Sunday night into Monday and any
lingering snow showers will taper off. A brief relief to the below
normal temperatures is expected Monday as winds become southerly
ahead of the next area of low pressure. Model guidance is depicting
a potent shortwave trough to drop south into the Mid-West Monday
morning while deepening low pressure moves into the Ohio Valley.
Warm air advection will likely bring rain or snow to the region
Monday night-Tuesday.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
A deepening storm system will pass just north of the region
tonight. Flight conditions will vary but will mainly be VFR/MVFR
across the lake plains through 09Z. There also may be some
thunderstorms tonight due to elevated instability. A LLJ of 50
knots will bring some LLWS concerns tonight, then surface winds
will increase dramatically following a cold frontal passage late
tonight and early Wednesday morning. Gusts to 45 knots are
expected across the lake plains during the day Wednesday.

Behind the front, flight conditions will be mainly MVFR on
Wednesday, with lower conditions possible across higher terrain
east of the lakes due to snow showers.

Outlook...

Wednesday night and Thursday...VFR, except local IFR in lake
effect snow showers southeast of the lakes.
Friday...MVFR with a chance of rain and snow showers.
Saturday...VFR, except local IFR in lake effect snow showers
southeast of the lakes.
Sunday...mainly VFR.

&&

.MARINE...
A strong cold front will cross the Eastern Great Lakes early
Wednesday morning. Winds will quickly increase behind the front to
gale force on the Lakes, and the Upper Niagara River and Saint
Lawrence River. A small craft will be in place for the Lower Niagara
River. Strongest winds through the afternoon and evening will begin
to diminish with the storm system pulling farther away to the east.

Another strong low will pass just north of our region Friday, and
may bring another round of gales to the eastern Great Lakes.

&&

.TIDES/COASTAL FLOODING...
Deepening low pressure tracking just to the northwest of the
area on Wednesday will bring a period of strong westerly winds
to Lake Ontario, which will result in an elevated risk of lake
shore flooding and erosion along the Lake Ontario shoreline
from Wayne to Jefferson counties. For this reason, a Lakeshore
Flood Warning has been issued for these areas.

On Lake Erie...a seiche/period of elevated lake levels will also
occur, with a lake shore flood warning now in effect. One
unusual concern is that with ice on the lake the seiche may push
this onshore which may cause damage to some shoreline locations.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning from 3 AM to 8 PM EDT Wednesday for
     NYZ010>014-019>021-085.
     Lakeshore Flood Warning from 4 AM to 4 PM EDT Wednesday for
     NYZ010-019-085.
     High Wind Warning from 6 AM to 11 PM EDT Wednesday for
     NYZ004>008.
     Lakeshore Flood Warning from 2 PM Wednesday to 2 AM EDT
     Thursday for NYZ004>007.
     High Wind Warning from 3 AM to 11 PM EDT Wednesday for
     NYZ001>003.
MARINE...Gale Warning from 8 AM to 8 PM EDT Wednesday for LEZ020.
         Gale Warning from 5 AM to 5 PM EDT Wednesday for LEZ040-
         041.
         Gale Warning from 8 AM to 8 PM EDT Wednesday for
         LOZ030.
         Gale Warning from 8 AM Wednesday to 2 AM EDT Thursday for
         LOZ043>045-063>065.
         Gale Warning from 8 AM to 11 PM EDT Wednesday for LOZ042-
         062.
         Gale Warning from 11 AM to 11 PM EDT Wednesday for
         SLZ022-024.

&&

SYNOPSIS...SW/Thomas
NEAR TERM...Apffel/Thomas
SHORT TERM...TMA
LONG TERM...HSK
AVIATION...Apffel
MARINE...Apffel/Thomas
TIDES/COASTAL FLOODING...JJR/Thomas/Apffel
Hazardous weather outlook, Apr 3, 9:59 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
959 PM EDT Tue Apr 3 2018

NYZ010-019-085-050200-
Northern Erie-Chautauqua-Southern Erie-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM EDT WEDNESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 AM TO 4 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-012-050200-
Genesee-Wyoming-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-050200-
Niagara-Orleans-Monroe-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-050200-
Wayne-Northern Cayuga-Oswego-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-050200-
Jefferson-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-020-021-050200-
Livingston-Ontario-Cattaraugus-Allegany-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-050200-
Lewis-
959 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-050200-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
959 PM EDT Tue Apr 3 2018

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-050200-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
959 PM EDT Tue Apr 3 2018

...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-050200-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
959 PM EDT Tue Apr 3 2018

...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-050200-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
959 PM EDT Tue Apr 3 2018

...GALE WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-050200-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
959 PM EDT Tue Apr 3 2018

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Apr 4, 12:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1233 AM EDT WED APR 4 2018

NYZ012-013-019>021-085-040530-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
1233 AM EDT WED APR 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...
CATTARAUGUS...SOUTHERN ERIE...WESTERN LIVINGSTON...CHAUTAUQUA AND
WESTERN ALLEGANY COUNTIES...

At 1231 AM EDT, radar indicated thunderstorms were located along a
line extending from near Dunkirk to near Long Point State Park to
near Waterford. Movement was east at 65 mph.

Brief wind gusts up to 50 mph are possible with this line of storms
as they pass through the region.

Locations impacted include...
Jamestown, Olean, Dunkirk, Fredonia, Geneseo, Salamanca, Allegany
State Park, Letchworth State Park, Boston and Eden.

This includes the following highways...
 Interstate 390 near exit 7.
 Interstate 90 between exits 59 and 58.
 Interstate 86 between exits 8 and 31.

LAT...LON 4200 7972 4215 7944 4254 7934 4257 7928
      4259 7919 4261 7917 4288 7780 4236 7788
      4200 7831
TIME...MOT...LOC 0431Z 252DEG 59KT 4253 7928 4217 7937 4193 7991

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:14 AM EDTStorm WarningBUF12 hr
Apr 4, 4:31 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie59 min
Apr 4, 5:26 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Genesee, Livingston, Monroe, Wyoming64 min
Apr 4, 6:36 AM EDTSpecial Weather StatementBUFAllegany, Livingston, Ontario54 min
Apr 4, 11:23 AM EDTFlash Flood WatchBUFErie, Niagara23 hr
Apr 4, 3:57 PM EDTGale WarningBUF10 hr
Apr 4, 7:09 PM EDTSmall Craft AdvisoryBUF25 hr
Apr 4, 7:43 PM EDTSpecial Weather StatementBUFLewis, Oswego62 min
Apr 4, 7:47 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua88 min

Nearby

Special Weather Statements in New York, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.